Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Large Sophie Germain primes

Author: Harvey Dubner
Journal: Math. Comp. 65 (1996), 393-396
MSC (1991): Primary 11A41
MathSciNet review: 1320893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $P$ is a prime and $2P+1$ is also prime, then $P$ is a Sophie Germain prime. In this article several new Sophie Germain primes are reported, which are the largest known at this time. The search method and the expected search times are discussed.

References [Enhancements On Off] (What's this?)

  • 1 J. Brillhart, D. H. Lehmer, and J. L. Selfridge, New primality criteria and factorizations of $2^m\pm1$, Math. Comp. 29 (1975), 620--647. MR 52:5546
  • 2 C. Caldwell, Review of the Cruncher PC plug-in board, J. Recreational Math. 25 (1993), 56--57.
  • 3 ------, The largest known primes, updated regularly and is available on request. Tel. (901) 587--7360, E-mail: caldwell@UTmartn.bitnet
  • 4 G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 5th ed., Oxford Univ. Press, New York, 1979. MR 81i:10002
  • 5 P. Ribenboim, The book of prime number records, 2nd ed., Springer-Verlag, New York, 1989. MR 90g:11127
  • 6 H. Riesel, Prime numbers and computer methods for factorization, Birkhäuser, Boston, 1958.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11A41

Retrieve articles in all journals with MSC (1991): 11A41

Additional Information

Harvey Dubner
Affiliation: 449 Beverly Road, Ridgewood, New Jersey 07450

Received by editor(s): March 7, 1994
Received by editor(s) in revised form: April 26, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society